MAUDE Adverse Event Report: COOK INC FANELLI LAPAROSCOPIC ENDOBILIARY STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK INC FANELLI LAPAROSCOPIC ENDOBILIARY STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Customer (person): country: (b)(6).Occupation: clinical products officer this report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that on a routine check, three fanelli laparoscopic endobiliary stent sets were found to be breaking apart at the flexible tip.All packaging was noted to be intact, undamaged and within the expiration date.No patient contact was made.Additional information regarding event details has been requested, but is currently unavailable.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was provided on 05aug2022.The devices were stored "as per ifu instructions.".
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a representative of (b)(6) hospital (australia) informed cook that on 22jun2022 the stents in a fanelli laparoscopic endobiliary stent set (rpn: c-fbss-100; lot: 9960937) had broken.The packaging was unopened and undamaged, and within the expiration date.The device was stored as per the ifu instructions.The devices did not make patient contact.Reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures for the device, as well as a visual inspection of the unused product returned, were conducted during the investigation.Cook received three unused/sealed devices from the customer.The devices' stents on the distal tip had damage.Further inspection of the inner packaging for the device found it was not packaged in a uv resistant pouch.All three of the returned devices were missing the "3"-marked chevron that indicates a uv resistant pouch.Additionally, a document-based investigation evaluation was performed.In response to this incident, cook completed a review of the product device master record (dmr) and concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Cook also reviewed the device history record (dhr).The dhr for lot 9960937 records no relevant non-conformances.A database search for complaints on the reported lot found no additional complaints reported from the field.This lot was inspected in qc on 16sep2019.Fifteen additional lots with the same rpn were inspected within two months of this lot.No complaints or related non-conformances were found from these lots.Review of the device failure analysis indicated that the devices was manufactured out of specification.However, based on the information provided upon review of the dmr and dhr there is no evidence of additional nonconforming material in house or in the field.Cook also reviewed product labeling.The products ifu, [c_t_fbss_rev2] ¿fanelli laparoscopic endobiliary stent system,¿ provides the following information to the user related to the reported failure mode: how supplied: ¿-store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.Based on the information provided, inspection of the returned devices, and the results of the investigation, it was determined the cause of this event is related to a manufacturing and quality control deficiency.It is likely that the stent damage was due to the devices not being packaged in uv resistant packaging.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FANELLI LAPAROSCOPIC ENDOBILIARY STENT SET
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key15005876
Report Number1820334-2022-01202
Device Sequence Number2316967
Product Code FGE
UDI-Device Identifier00827002136991
UDI-Public(01)00827002136991(17)220820(10)9960937
Combination Product (Y/N)N
PMA/510(K) Number
K010601
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/20/2022
Device Model NumberN/A
Device Catalogue NumberC-FBSS-100
Device Lot Number9960937
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/01/2022
Supplement Date Received by Manufacturer08/05/2022
03/28/2023
Initial Report FDA Received Date07/13/2022
Supplement Report FDA Received Date08/10/2022
04/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/20/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown